Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 103, NWS Pittsburgh, PA

June 11, 2000Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 11, 2000, 7:50 PM EDT for Westmoreland County, Pennsylvania. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2000, 7:50 PM EDT (23:50 UTC)
Expired
Jun 11, 2000, 8:45 PM EDT
In force
55 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Westmoreland County, PA

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:00 PM EDTThunderstorm WindVandergrift, PAThunderstorm winds downed a few trees.
Jun 11, 8:45 PM EDTThunderstorm WindLatrobe, PAThunderstorm winds downed several trees along US 22.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 112351
SVRPIT
PAC129-120045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTMORELAND COUNTY IN PENNSYLVANIA

* UNTIL 845 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES WEST OF IRWIN...MOVING EAST AT 30 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  SOUTHWEST GREENSBURG...SOUTH GREENSBURG...NEW STANTON...MANOR...
  LIGONIER...LAWSON HEIGHTS...DERRY...DELMONT AND CALUMET-NORVELT...

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:29 PM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jun 11, 2:29 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
229 PM EDT SUN JUN 11 2000

ARE OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE FA IN THE WARM
AND HUMID AIRMASS.  MOST UNSTABLE CONDITIONS OVER THE THE NORTH
CLOSES TO THE FRONTAL BOUNDARY.  ANY THUNDERSTORMS THIS EVENING AND
TOMORROW WILL HAVE HEAVY DOWNPOURS WITH PREC. WATER 1.6 AND
GREATER.  TOMORROW THUNDERSTORMS LIKELY WITH FRONT IN
AREA...EXTENDED FORECAST... CONTIfNUING SUMMER-LIKE WEATHER
CONDITIONS WITH SMALL CHANCE OF PRECIP EACH DAY.

PALKO/HARBISON

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:47 PM EDTSevere Thunderstorm WarningPBZAllegheny58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.